citalopram: has anyone had a croaky voice... - Anxiety Support

Anxiety Support
42,417 members44,117 posts

citalopram

grace111
grace111
19 Replies

has anyone had a croaky voice with taking citalopram.

19 Replies
oldestnewest
Hidden
Hidden

Hi

I take citalopram and I also have a croaky voice, I hadn't even thought about until I read your post, thank you. Love and hugs Lynne xxxx

2 likes
Reply
grace111
grace111
in reply to Hidden

its really annoying i was just googling it and saw 3 posts with women having a croaky voice and on citalopram and also a report about 76 women reporting a croaky voice on it. my doctor did not mention it could be a side effect.it comes and goes too.

2 likes
Reply
Hidden
Hidden
in reply to grace111

Yes, me too. Xxxx

1 like
Reply
lorianxiety
lorianxiety
in reply to Hidden

sorry to hear about the adverse feelings in your throat by taking citalopram,and dizziness,;i have had 14 tabs in my cupboard for this med.but after hearing this and others who have taken them ,I wont be going near them.i had hesitated to take them in the first instance as gp gave me at least 5 full scap pages on the side -effects and they say at the top for severely depressed,or those suffering from parkinsons……..what are you going to do -im being weaned off diazepam....down to 4mg .causing me more depression and anxiety,sticking to a programme among other things.

2 likes
Reply
grace111

the also have flouride in them too. globalgulag.freesmfhosting....

Reply
grace111

i was so badly depressed i have an appointment in two weeks with the doctor. i printed out all the information on the croaky throat and will hand it in tomorrow. i may switch to and ssri that does not have flouride in it.i will let you know whishing you well. love grace xoxo

Reply
Celtic27

I was on citalopram for several years and didn't have that problem but that's not saying it won't affect you in the way you have said! It may be worth going to your gp for a check up it may that you've come down with a virus or throat infection take care and I hope things get better soon!

2 likes
Reply
grace111
grace111
in reply to Celtic27

iv been to the doctor and been examined my throat is fine and my ears as she examined me. i will show her the evidence i found on google about others, although not many, especially if they are over 60 which i am. i only started them 5 weeks ago and its coming and going.iv to go back in 2 weeks. iv no virus or cold or even a cough, its great to hear from you david how are you i hope that your feeling well. sending you all my love. grace xoxo

Reply
Sam66

Hi Grace 🙂I take citalopram but my voice/throat is fine. I took a antidepressant many years ago that made my throat feel constricted but I can’t remember the name. Possibly just possibly it doesn’t quite agree with you. Have you other issues with it at all?

2 likes
Reply
grace111
grace111
in reply to Sam66

hi sam how are you getting on? yes i'v been checked all over by the doctor. i google ' does citalopram give you a croaky voice and found 3 posts. also i found a page from ehealth which said that 76 people had reported a croaky throat on citalopram they had other illness and one of them mentioned was high blood pressure and being over 60 which i have both. i only started them 5 weeks ago but i feel so much better and iv also changed my diet which i also feel has helped as i;v not had to take any anti sickness tablets or omeprazole and buscpan. iv been going out a lot and also going to the gym. im a bit worried that i might have to change to another anti depressant. keep in touch sam, its good to hear from you again. and my friend David too. love grace xoxo

Reply
Rosepetal60

Hi Grace, I looked on Wikipedia and it says amongst other side effects, this drug can give you a dry throat. I am very sensitive to drugs. The inhaler I'm using at present is causing my hands to tremor. Just wondering what the patient leaflet that came with your prescription says. Sometimes I read the patient leaflet, sometimes not. Take care, Best wishes, Rosepetal

2 likes
Reply
grace111

hi rose i'v just sent yo a pm. here is the link i read, its doesnt say anything about a croaky voice on the patient info leaflet. i got this by googling it, i will be in touch soon. love grace xoxo

ehealthme.com/ds/citalopram...

Reply
Rosepetal60

What a useful & interesting web page link Grace, thank you for posting it. X

2 likes
Reply
lorianxiety

hi, how long have you been on citalopram,its a bit odd that this croaky throat ,is being experienced by so many;my sister has been on them for at least 8 months and doesn't seem to affect her;my sister also thinks (which is wrong)that I should give up my habit of taken 4mg diazepam after almost 30yrs for citralopam,

2 likes
Reply
grace111

iv been on them 5 weeks i was on them years ago infact i was on 40mg but i had no problem at that time. i do feel better though and my throat is not so bad today as it does come and go and they say its mostly women over 60. only you can decide whats right for you. love grace xoxo

Reply
Sunontheice

I don't blame you for not giving up your diazepam.

The combo of celexa and diazepam is perfect for anxiety and depression. MHO

Reply
iowdanny

I have been taking 20 mg of citalopram for a year now and talking to many others who take it there are varying effects but I've not heard of getting a croaky voice.

3 likes
Reply
grace111
grace111
in reply to iowdanny

it tells you about ehealthme.com/ds/citalopram... i also saw 3 other posts on patient info. patient.info/forums/discuss... they have removed the post now at health me but iv printed it out for my doctor but you may see it on the link i left for rosepetal.

2 likes
Reply
Sunontheice

I take celexa also. Ive never noticed a croaky voice. Its such a low dose though, maybe thats why? I hope you get some answers

1 like
Reply

You may also like...